MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X40; SUTURE,NONABSORBLE,STEEL,MONO/ MULTIFILAMENT,STERILE

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X40; SUTURE,NONABSORBLE,STEEL,MONO/ MULTIFILAMENT,STERILE
Model Number 199723640
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is company representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that all four instrument parts have seized together due to malfunction.It was found during the loan kit inspection.There was no patient involvement.This complaint involves four (4) device.This is report 4 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the expedium verse polyaxial driver assembly consisting of: poly driver handle (part # 299704152 / lot # pu93754), poly driver shaft (part # 299704155 / lot # nn1163811), poly driver sleeve (part # 299704160 / lot # gm42489ne) and 5.5 exp verse fen scr 6.0x40 (part # 199723640 / lot # 111297) was received at us cq.There was no visual damage to note on the exterior of the assembly.In its received condition, the screw tabs appeared to be engaged with the handles threads while the shaft appeared to be engaged with the recess of the screw head.Functional test: functional testing was performed with the returned assembly.The handle was first rotated counter-clockwise to disengage the screw head tabs from the handle.The tabs successfully disengaged, however the polyaxial screw did not disassemble from the handle due to the shaft remaining locked to the screw head.A heavy force was required to disassemble the screw from the screwdriver shaft.The sleeve and screwdriver shaft were then successfully disassembled from the shaft with no issue.It appeared the device disassembly issue was isolated to the screwdriver shaft and the polyaxial screw.Upon magnification of the screw head there was no damage observed to the screw head.The device was difficult to disassemble.The handle and sleeve did not contribute to the device disassembly issue.The issue was isolated to the shaft and the screw.Dimensional inspection: dimensional inspection was not performed as disassembly of the screw was not possible.Internal components could not be assessed without device disassembly.Conclusion: the overall complaint was confirmed for the received 5.5 exp verse fen scr 6.0x40 as the screw was difficult to disassemble from the screwdriver shaft.Although no definitive root-cause can be determined its possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: the dhr of product code 199723640, lot 111297, was reviewed and no non-conformances were observed during the manufacturing process.The product was released on november 29, 2016.Qty.96 the dhr was electronically reviewed.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H11 corrected data: g1: corrected manufacturer's information.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 6.0X40
Common Device Name
SUTURE,NONABSORBLE,STEEL,MONO/ MULTIFILAMENT,STERILE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9943412
Report Number1526439-2020-00839
Device Sequence Number14110556
Product Code PML
UDI-Device Identifier10705034403090
UDI-Public(01)10705034403090
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723640
Device Catalogue Number199723640
Device Lot Number111297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date04/29/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE FEN SCR 6.0X40; VERSE POLY DRIVER, HANDLE; VERSE POLY DRIVER, SHAFT; VERSE POLY DRIVER, SLEEVE